PDA

View Full Version : Night Sweats...



Larz77
11-26-2008, 04:31 AM
I have been sweating profusly at night (mostly from the head). Generally this means I'm flaring or fighting some infection. I did recently wean off my Prednisone (don't know if that's a factor or not). Just curious if anyone else has notice this?

KathyW1958
11-26-2008, 06:37 AM
Hi Larry,
I think this must be common with Lupus. I have the same problem sometimes, especially if I am flaring. I don't know if it has so much to do with being weaned off of Prednisone, I think that it is more likely due to the Lupus flaring. Have you told your doctor about this problem?

Hugs,
Kathy

Larz77
11-26-2008, 06:40 AM
I told me GP, he doesn't know what to make of it. I'm afraid to say something to my Rheumo because she obviously getting peturbed at my contacting her in between visits and she doesn't think I have a Lupus flare because I'm on Plaquenil.

KathyW1958
11-26-2008, 06:51 AM
Hi Larry,
I feel bad that your Rheumatologist gets perturbed at you, but I would still let her know. You have the right to answers and to feel well. Shoot she is a doctor and she is working for you and she should not get perturbed. I would have to speak my mind right quick if my doctor acted like that if I have to call between appointments. Believe me there have been a lot of times when things would happen to me that had me worried where I would call the office. Sometimes they tell me to come right on in or they perscribe a medication for me. I am wondering if you are running low grade fevers, because this will happen if you are running low grade fevers and inflammation can also cause this to happen. Larry I would still call the Rheumatologist.

Hugs,
Kathy

rob
11-26-2008, 08:33 AM
Hi Larry,

I get night sweats all the time, as I'm usually in a flare all the time. Some nights, I'm sweating, and ten minutes later I'm cold. I've noticed more and more that I have no more tolerance for temperature extremes. Below 65 I'm freezing, above 75 I'm sweltering. You say your Rheumo is perturbed? You should remind her that she works for YOU. And like any employee, if she will not do her job, you will fire her and find someone who will. You don't have to take this kind of BS from these people. They are there to help you, and most sick people are a pain in the butt, I know I am. So by definition, dealing with people who are a pain in the butt is an integral part of their job. Tell her to get over it.

Larz77
11-26-2008, 11:00 AM
Rob and all...I thought maybe the sweating was part of the flare. I'm dropping weight too, although I admit I don't have a ferocious appetite. Dropped 5 pounds Tuesday AM, Dropped another 1 1/2 Today.

Brings me back to my days pre-diagnosis. Go in, go over the symptoms and have them tell me it's stress related....go figure. Really thought that with a diagnosis I'd not go through these things again. Guess I was wrong.

L

KathyW1958
11-26-2008, 01:59 PM
Hi Larry,
I think that we all think that once we are on medications for the Lupus that we will never have symptoms, but unfortunately that is not the case. My doctor made sure that he explained that to me and told me that I will have good days and I will have bad days, because this disease is chronic with no cure as of yet. The Lupus tends to run in cycles between flares and remissions. I wish there was a medication out there that would keep us from flaring, but there isn't as of yet. Maybe one day they will have a cure and none of us will have to be sick.

One thing that may help is to try your best to avoid the sun and ultraviolet lights and stress. I think these things tends to trigger flares. I hope that they can do something for you to stop the nightsweats.

Hugs,
Kathy

Larz77
11-26-2008, 04:43 PM
I'm curious then, why do we take the medications we take? I thought that they were to help us get into and maintain remission. I know that the prednisone takes down inflamation. I thought that Imuran slowed down the immune system and Plaquenil did it's best to distract the immune system. I know that I acheived remission and I'm pretty sure it was because of the Imuran.

If, when we take the medicines we still flare...? I'm confused.

Larry

KathyW1958
11-26-2008, 05:43 PM
Hi Larry,
I think I know what you are asking and all of us have wondered the same thing and the simple matter is, that they are not even sure exactly how the Plaquenil works. The immune system is highly complex. What the Plaquenil does is to help keep the Lupus from destroying our organs and it does keep the flares from totally devastating us. I mean the flares are not as severe while on the medication verses being off of the medication. All of us would dearly love to go into complete remission and never have a problem with this rotten disease again, but realistically that is not going to happen unless they find a cure. There are so many things that can cause a flare. Please whatever you do do not stop taking the medication thinking that it is doing no good at all or you will find yourself in a very bad situation. The medications do work, but they are not perfect. I do think that your doctor should at least put you back on the Imuran and try it anyway. I know that it helps me a lot.

Hugs,
Kathy